Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 418, NWS Memphis, TN

May 24, 20115 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 24, 2011, 5:21 PM CDT for 5 counties in Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2011, 5:21 PM CDT (22:21 UTC)
Expired
May 24, 2011, 6:00 PM CDT
In force
39 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Fayette County, TN, Hardeman County, TN, Haywood County, TN, Madison County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 57 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-482 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WUUS54 KMEG 242221
SVRMEG
TNC047-069-075-113-167-242300-
/O.NEW.KMEG.SV.W.0418.110524T2221Z-110524T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
521 PM CDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 600 PM CDT

* AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF DANCYVILLE...OR 19 MILES SOUTHEAST OF COVINGTON...AND
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF NORTHEASTERN FAYETTE...NORTHWESTERN HARDEMAN...SOUTHEASTERN
  TIPTON...SOUTHERN HAYWOOD AND SOUTHWESTERN MADISON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3562 8913 3540 8899 3524 8947 3540 8957
TIME...MOT...LOC 2221Z 243DEG 16KT 3536 8942

$$
2 follow-up statements
424 
WWUS54 KMEG 242241
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
541 PM CDT TUE MAY 24 2011

TNC167-242252-
/O.CAN.KMEG.SV.W.0418.000000T0000Z-110524T2300Z/
TIPTON TN-
541 PM CDT TUE MAY 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TIPTON COUNTY IS
CANCELLED...

AT 542 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3528 8936 3545 8947 3562 8913 3540 8899
TIME...MOT...LOC 2242Z 243DEG 16KT 3538 8934

$$

TNC047-069-075-113-242300-
/O.CON.KMEG.SV.W.0418.000000T0000Z-110524T2300Z/
FAYETTE TN-HAYWOOD TN-MADISON TN-HARDEMAN TN-
541 PM CDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN HARDEMAN...SOUTHWESTERN MADISON...SOUTHERN HAYWOOD
AND NORTHEASTERN FAYETTE COUNTIES...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR YUM
YUM...OR 16 MILES SOUTH OF BROWNSVILLE...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STANTON...YUM
YUM...TAYLOR CHAPEL...MILLER...FAYETTE CORNERS...MEUX CORNER...
ASBURY...MORTON HILL...HICKORY POINT...SUNNYHILL...SHEPP...HATCHIE...
CEDAR CHAPEL AND VILDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3528 8936 3545 8947 3562 8913 3540 8899
TIME...MOT...LOC 2242Z 243DEG 16KT 3538 8934

$$
867 
WWUS54 KMEG 242252
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
552 PM CDT TUE MAY 24 2011

TNC047-069-075-113-242302-
/O.EXP.KMEG.SV.W.0418.000000T0000Z-110524T2300Z/
FAYETTE TN-HAYWOOD TN-MADISON TN-HARDEMAN TN-
552 PM CDT TUE MAY 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARDEMAN...
SOUTHWESTERN MADISON...SOUTHERN HAYWOOD AND NORTHEASTERN FAYETTE
COUNTIES WILL EXPIRE AT 600 PM CDT...

AT 552 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3528 8936 3545 8947 3562 8913 3540 8899
TIME...MOT...LOC 2252Z 243DEG 16KT 3540 8929

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:00 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 24, 4:00 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
400 PM CDT TUE MAY 24 2011

.DISCUSSION...

...SIGNIFICANT SEVERE WEATHER OUTBREAK LIKELY WEDNESDAY AFTERNOON
AND WEDNESDAY NIGHT...

A VERY WARM AND HUMID AIRMASS HAS REMAINED IN PLACE ACROSS THE MID
SOUTH THIS AFTERNOON. STRONG DAYTIME HEATING HAS RESULTED IN
STRONG CONDITIONAL INSTABILITY WITH SURFACE BASED CAPES (SBCAPES)
IN EXCESS OF 3000 J/KG AND LI/S TO -8C. RISING MID LEVEL HEIGHTS
HAVE TO THIS POINT SUPPRESSED MOST CONVECTION...BUT WITH
TEMPERATURES RISING INTO THE UPPER 80S/DEWPOINTS IN THE LOWER
70S...ISOLATED THUNDERSTORMS HAVE DEVELOPED ALONG A DISTINCT
BOUNDARY STRETCHED FROM TUNICA MISSISSIPPI...TO NEAR MEMPHIS
TENNESSEE...TO NORTH OF JACKSON TENNESSEE. OVERALL DEEP LAYER
SHEAR HAS WEAKENED TO LESS THAN 30 KTS PER LATEST SPC MESOSCALE
ANALYSIS AND KNQA VAD PROFILER. THIS SHOULD RESULT IN A HIGH
INSTABILITY/LOW SHEAR ENVIRONMENT THROUGH THE REMAINDER OF THE
AFTERNOON WHICH MAY SUPPORT ISOLATED PULSE SEVERE STORMS THROUGH
THE REMAINDER OF THE PEAK HEATING HOURS. OVERALL COVERAGE SHOULD
REMAIN LIMITED TO SLIGHT CHANCES AND STORMS SHOULD FURTHER
DIMINISH IN COVERAGE AND AND INTENSITY AFTER SUNSET.

SEVERE SUPERCELL THUNDERSTORMS DEVELOPING OVER THE SOUTHERN PLAINS
THIS AFTERNOON IN RESPONSE TO STRONG UPPER LEVEL LOW MOVING EAST
OUT OF THE FOUR CORNERS REGION WILL EVENTUALLY CONSOLIDATE INTO A
QUASI LINEAR CONVECTIVE SYSTEM (QLCS) LATER THIS EVENING AS IT
MOVES INTO WESTERN ARKANSAS. THIS LINE OF STORMS SHOULD CONTINUE
TO MOVE EAST NORTHEAST LATER TONIGHT AND WILL DIMINISH IN
INTENSITY AS IT MOVES FURTHER AWAY FROM BETTER UPPER LEVEL SUPPORT
TO THE WEST. SOME OF THESE STORMS MAY MAKE IT INTO PORTIONS OF
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND POTENTIAL
NORTHWEST TENNESSEE WELL AFTER MIDNIGHT. INSTABILITY SHOULD REMAIN
SUFFICIENT TO SUPPORT MAYBE AN ISOLATED SEVERE STORM OVER FAR
NORTHWESTERN PORTIONS OF THE MID SOUTH...BUT AN OVERALL WEAKENING
TREND AND REDUCTION IN COVERAGE IS EXPECTED. PLAN TO MAINTAIN A
SLIGHT RISK FOR LATE TONIGHT OVER NORTHWEST PORTIONS OF THE
REGION...BUT WIDESPREAD SEVERE STORMS ARE NOT EXPECTED LATE
TONIGHT. ANY ISOLATED SEVERE STORM TONIGHT WOULD POSE A MARGINALLY
SEVERE HAIL AND WIND THREAT. THIS DIMINISHING CONVECTIVE ACTIVITY
MAY LAY OUT A CONVECTIVE OUTFLOW BOUNDARY ACROSS NORTHERN PORTIONS
OF THE AREA BY WEDNESDAY MORNING.

THE STRONG UPPER LEVEL LOW PRESSURE WILL MOVE EAST INTO THE MID
SOUTH BY WEDNESDAY AFTERNOON AND THIS WILL SET THE STAGE FOR AN
EXPECTED SIGNIFICANT SEVERE WEATHER OUTBREAK. STRONG INSTABILITY
SHOULD DEVELOP BY EARLY AFTERNOON ACROSS MUCH OF THE MID SOUTH
WITH SBCAPES EXPECTED BETWEEN 2500-4000 J/KG AND LI/S BETWEEN -8C
AND -10C. THIS STRONG INSTABILITY WILL INITIALLY BE CAPPED BY A
MID LEVEL INVERSION THROUGH EARLY AFTERNOON. AS THE UPPER LOW AND
ASSOCIATED MID LEVEL HEIGHT FALLS ON THE ORDER OF 50 TO 70 METERS
OVERSPREADS THE WEAKLY CAPPED VERY UNSTABLE NEAR SURFACE
AIRMASS...EXPECT THE CAP TO ERODE AND EXPLOSIVE THUNDERSTORM
DEVELOPMENT TO OCCUR. STRENGTHENING LOW AND MID LEVEL SHEAR
ASSOCIATED WITH AN 80+KT MID LEVEL JET EXTENDING FROM THE ARKLATEX
THROUGH THE OZARKS OF SOUTHERN MISSOURI...COUPLED WITH A
STRENGTHENING 40-50 KT LOW LEVEL JET OVER THE MID SOUTH...SHOULD
BE MORE THAN SUFFICIENT TO SUPPORT DISCRETE SUPERCELL THUNDERSTORM
DEVELOPMENT. INITIAL DEVELOPMENT SHOULD OCCUR OVER EASTERN
ARKANSAS AND THE MISSOURI BOOTHEEL FROM EARLY TO MID AFTERNOON AND
EVOLVING EASTWARD INTO FAR WEST TENNESSEE AND NORTHWEST
MISSISSIPPI BY LATE AFTERNOON AND EVENING. THESE SUPERCELL
THUNDERSTORMS WITH BE AIDED BY 0-1KM SRH BETWEEN 200-300 M2/S2
WHICH WILL BE LOCATED SOUTHEAST OF A STRONG SURFACE LOW PRESSURE
SYSTEM OVER CENTRAL MISSOURI BY AFTERNOON. THIS DEGREE OF SRH
SHOULD BE MORE THAN SUFFICIENT TO RESULT IN VIGOROUS ROTATING
UPDRAFTS IN SUPERCELLS. ALL SEVERE WEATHER THREATS WILL BE LIKELY
WITH ANY OF THESE SUPERCELL THUNDERSTORMS INCLUDING THE POTENTIAL
FOR TORNADOES...A FEW OF WHICH MAY BE STRONG...VERY LARGE
HAIL...AND DAMAGING STRAIGHT LINE WINDS. THE WESTERN TWO-THIRDS OF
THE MID SOUTH REMAIN IN A SPC DAY 2 MODERATE RISK AREA...WHICH IS
MORE THAN JUSTIFIED.

DISCRETE SUPERCELL THUNDERSTORMS SHOULD EVENTUALLY CONGEAL INTO A
QUASI LINEAR CONVECTIVE SYSTEM (QLCS) WITH EMBEDDED SUPERCELLS
ALONG OR EAST OF THE MISSISSIPPI BY LATE EVENING. THIS SHOULD
OCCUR AS WIND FEILDS BECOME INCREASINGLY UNIDIRECTIONAL AS THE
SURFACE LOW MOVES FURTHER EAST. STILL CANNOT RULE OUT A FEW
ISOLATED SUPERCELLS IN ADVANCE OF THE QLCS. THE PRIMARY SEVERE
WEATHER THREAT SHOULD TRANSITION TO DAMAGING WINDS...WHICH COULD
BECOME WIDESPREAD...LARGE HAIL...AND ISOLATED TORNADOES BY LATER
WEDNESDAY NIGHT. STORMS SHOULD CONTINUE TO MOVE EAST INTO EASTERN
AREAS BEFORE DIMINISHING IN INTENSITY LATE WEDNESDAY NIGHT. THERE
MAY ALSO BE AN INCREASING POTENTIAL FOR HEAVY RAINFALL AND
ISOLATED FLASH FLOODING...BUT NOT EXPECTING RAINFALL TOTALS THAT
WOULD NECESSITATE A FLASH FLOOD WATCH AT THIS TIME. THIS WILL BE
MONITORED BY LATER SHIFTS.

THE UPPER LEVEL LOW PRESSURE WILL SLOWLY SHIFT EAST ACROSS THE MID
SOUTH ON THURSDAY AS ANOTHER MID LEVEL SHORTWAVE ROTATES AROUND
THE SOUTHERN PERIPHERY OF THE LOW. THIS COMBINED WITH A COLD FRONT
ADVANCING EAST MAY RESULT IN RENEWED THUNDERSTORM DEVELOPMENT EAST
OF THE MISSISSIPPI RIVER. A FEW THUNDERSTORMS MAY BECOME SEVERE
OVER PORTIONS OF WEST TENNESSEE...NEAR THE TENNESSEE RIVER...AND
NORTHEAST MISSISSIPPI WHERE MODERATE INSTABILITY AND SUFFICIENT
DEEP LAYER SHEAR WILL PERSIST. THE PRIMARY SEVERE WEATHER THREATS
ACROSS THIS AREA THURSDAY AFTERNOON WILL BE DAMAGING WINDS AND
LARGE HAIL.

THIS UPPER LEVEL LOW WILL MOVE NORTHEAST AWAY FROM THE AREA ON
FRIDAY WITH BUILDING MID AND UPPER LEVEL HEIGHTS. THE COLD FRONT
FROM THURSDAY SHOULD STALL JUST TO THE SOUTH OF THE AREA ON
FRIDAY. THIS FRONT IS EXPECTED TO LIFT BACK TO THE NORTH AS A WARM
FRONT FRIDAY NIGHT AS ANOTHER MID LEVEL SHORTWAVE MOVES TO THE
NORTH OF THE MID SOUTH ON SATURDAY. AS THE FRONT MOVES INTO
NORTHERN PORTIONS OF THE AREA BY SATURDAY IT MAY BECOME A FOCUS
FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT. PLAN TO HOLD
ONTO LOWER END POPS FRIDAY NIGHT INTO SATURDAY.

STRONG UPPER LEVEL HIGH PRESSURE BUILDS BACK OVER THE MID SOUTH
FOR THE END OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.
THIS SHOULD BRING A RETURN TO DRY WEATHER AND POTENTIALLY THE
HOTTEST TEMPERATURES SO FAR THIS SEASON.

JLH

&&

.AVIATION...

STRONG UPPER SYSTEM CONTINUES TO APPROACH THE MIDSOUTH. KEPT VFR
CONDITIONS FOR ALL TAF SITES THROUGH THE REST OF THE AFTERNOON AND
EVENING. CONFIDENCE IS LOW ON ANY CONVECTIVE ACTIVITY THIS AFTERNOON
DUE TO THE STRONG RIDGING AHEAD OF THE APPROACHING SYSTEM. HOWEVER...
UNCERTAINTY REMAINS ABOUT ANY LINGERING CONVECTION LEFT OVER FROM
TODAYS STORMS IN OKLAHOMA AND WESTERN ARKANSAS. IF ANY SUCH
CONVECTION DOES EXIST...IT COULD MAKE ITS WAY INTO THE MIDSOUTH
OVERNIGHT AND INTO THE MORNING. THEREFORE...WENT WITH CB GROUPS
AT MEM...MKL...AND JBR STARTING AT AROUND 08Z. CIGS COULD DROP
INTO MVFR CONDTIONS WITH ANY CONVECTION TOMORROW MORNING...KEPT THEM
ABOVE FOR THE TIME BEING. WINDS WILL PICKUP FOR ALL TAF SITES EXCEPT
TUP THROUGH THE PERIOD AS THE STRONG SURFACE LOW APPROACHES FROM
THE NORTHWEST.

CDG

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  72  88  68  80 /  20  40  80  40
MKL  69  89  68  79 /  20  30  80  60
JBR  70  86  66  77 /  30  60  80  30
TUP  69  90  69  82 /  10  20  70  70

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 24, 4:11 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
411 PM CDT TUE MAY 24 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-252315-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
411 PM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER LATE TONIGHT ACROSS
PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. THE
PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE
HAIL.

MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI
RIVER NEAR OSCEOLA...AND ALONG THE ST FRANCIS RIVER SOUTH OF INTERSTATE
40. BACKWATER FLOODING WILL ALSO OCCUR ALONG SOME TRIBUTARIES TO
THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED WEDNESDAY
AFTERNOON AND WEDNESDAY NIGHT ACROSS MUCH OF THE MID SOUTH.
SEVERE THUNDERSTORMS SHOULD DEVELOP WEDNESDAY AFTERNOON OVER
EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL...BEFORE MOVING EAST
INTO FAR WEST TENNESSEE AND NORTHWEST MISSISSIPPI BY LATE
AFTERNOON AND EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE TORNADOES...A FEW WHICH MAY BE STRONG...VERY LARGE
HAIL...AND DAMAGING WINDS.

THE PRIMARY SEVERE WEATHER THREAT SHOULD TRANSITION TO DAMAGING
WINDS...WHICH MAY BECOME WIDESPREAD...AND LARGE HAIL LATER
WEDNESDAY NIGHT MAINLY EAST OF THE MISSISSIPPI RIVER. THERE WILL
ALSO BE A CONTINUED THREAT FOR ISOLATED TORNADOES. HEAVY RAINFALL
AND ISOLATED FLASH FLOODING WILL ALSO BECOME A CONCERN BY
WEDNESDAY NIGHT.

THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE THUNDERSTORMS
WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ALONG
AND EAST OF THE MISSISSIPPI RIVER ON THURSDAY.

THE MISSISSIPPI RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH MOST
OF THIS WEEK...WHICH WILL CONTRIBUTE TO BACKWATER TRIBUTARY FLOODING.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY
MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE
NEEDED ACROSS PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL AFTER MIDNIGHT TONIGHT. SPOTTER ACTIVATION WILL BE
NEEDED AREA WIDE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT.

JLH

In the hours before

Special weather statement, May 24, 3:30 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT TUE MAY 24 2011

TNZ049-088-089-242115-
FAYETTE TN-SHELBY TN-TIPTON TN-
330 PM CDT TUE MAY 24 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 PM CDT FOR...

  NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTH CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES SOUTH OF BARTLETT AT 329 PM CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN FAYETTE...SHELBY AND TIPTON COUNTIES...INCLUDING LOCATIONS
NEAR BARTLETT...CORDOVA...GERMANTOWN AND MIDTOWN MEMPHIS...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3549 8964 3530 8936 3501 8984 3501 9013
TIME...MOT...LOC 2029Z 232DEG 19KT 3518 8982
Special weather statement, May 24, 4:30 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
430 PM CDT TUE MAY 24 2011

TNZ049-050-052-089-242200-
FAYETTE TN-HAYWOOD TN-MADISON TN-TIPTON TN-
430 PM CDT TUE MAY 24 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...

  NORTH CENTRAL FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
  EAST CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES NORTHWEST OF DANCYVILLE AT 430 PM
CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN FAYETTE...HAYWOOD...MADISON AND TIPTON COUNTIES...INCLUDING
LOCATIONS NEAR BROWNSVILLE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3545 8897 3543 8909 3544 8918 3541 8919
      3536 8945 3553 8952 3569 8906
TIME...MOT...LOC 2130Z 252DEG 15KT 3547 8938
Special weather statement, May 24, 4:36 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
436 PM CDT TUE MAY 24 2011

TNZ049-050-088-089-242200-
FAYETTE TN-SHELBY TN-HAYWOOD TN-TIPTON TN-
436 PM CDT TUE MAY 24 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...

  NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  EAST CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES EAST OF ARLINGTON AT 436 PM CDT...
MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN FAYETTE...HAYWOOD...SHELBY AND TIPTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3547 8938 3526 8928 3517 8965 3534 8973
TIME...MOT...LOC 2136Z 249DEG 13KT 3529 8958
Special weather statement, May 24, 5:03 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
503 PM CDT TUE MAY 24 2011

TNZ049-050-089-090-242230-
FAYETTE TN-HAYWOOD TN-HARDEMAN TN-TIPTON TN-
503 PM CDT TUE MAY 24 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...

  NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 13 MILES SOUTHWEST OF DANCYVILLE AT 504 PM
CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN FAYETTE...HARDEMAN...HAYWOOD AND TIPTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3521 8957 3538 8965 3538 8964 3555 8924
      3532 8912
TIME...MOT...LOC 2204Z 248DEG 13KT 3533 8950
Special weather statement, May 24, 5:11 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CDT TUE MAY 24 2011

TNZ020-021-051-052-242245-
CROCKETT TN-CARROLL TN-GIBSON TN-MADISON TN-
511 PM CDT TUE MAY 24 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...

  SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER ADAIR AT 511 PM CDT...MOVING NORTHEAST
AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...CROCKETT...GIBSON AND MADISON COUNTIES...
INCLUDING LOCATIONS NEAR HUMBOLDT AND MILAN...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3561 8901 3568 8907 3569 8907 3570 8909
      3575 8914 3600 8880 3582 8863
TIME...MOT...LOC 2211Z 232DEG 20KT 3574 8899

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:26 PM CDTSpecial Weather StatementMEGDecatur34 min
May 23, 7:39 PM CDTSevere Thunderstorm WarningMEGDecatur, Henderson21 min
May 24, 2:17 AM CDTSevere Thunderstorm WarningMEGHardeman, McNairy43 min
May 24, 2:25 AM CDTSevere Thunderstorm WarningMEGHardin18 min
May 24, 3:30 PM CDTSpecial Weather StatementMEGShelby45 min
May 24, 4:30 PM CDTSpecial Weather StatementMEGHaywood30 min
May 24, 4:36 PM CDTSpecial Weather StatementMEGFayette24 min
May 24, 5:03 PM CDTSpecial Weather StatementMEGFayette27 min
May 24, 5:11 PM CDTSpecial Weather StatementMEGGibson34 min
May 24, 5:44 PM CDTSpecial Weather StatementMEGGibson31 min
May 24, 6:24 PM CDTSpecial Weather StatementMEGCarroll36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.